Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 57, NWS Raleigh, NC

August 27, 2008Chatham County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 7:29 PM EDT for Chatham County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2008, 7:29 PM EDT (23:29 UTC)
Expired
Aug 27, 2008, 10:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 7:35 PM EDTFLASH FLOOD3 Ssw Snow Camp, NCSILER CITY/SNOW CAMP ROAD HAS BEEN CLOSED DUE TO HIGH WATER BETWEEN MOON LINDLEY ROAD AND SILK HOPE LIBERTY ROAD. LAW ENFORECEMENT REPORTED THAT THE FLOODING IS ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 272329
FFWRAH
NCC037-280230-
/O.NEW.KRAH.FF.W.0057.080827T2329Z-080828T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 725 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE 
FLASH FLOODING WAS CONTINUING OVER CHATHAM COUNTY. RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUED OVER JORDAN 
LAKE AND FEARINGTON... MOVING NORTHEAST AT 20 MPH. ADDITIONAL HEAVY 
RAIN WAS MOVING INTO THE COUNTY FROM LEE AND MOORE COUNTIES. THE 
FLASH FLOOD WARNING WILL BE EXTENDED THROUGH 1030 PM. ADDITIONAL 
RAINFALL OVER THE SATURATED GROUND WILL PRODUCE ADDITIONAL FLASH 
FLOODING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE SILER 
CITY...PITTSBORO... BYNUM AND GOLDSTON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3586 7890 3561 7900 3558 7895 3553 7896
      3554 7902 3561 7908 3562 7914 3556 7920
      3557 7923 3553 7927 3554 7931 3551 7935
      3551 7955 3584 7954 3584 7925 3586 7924
      3587 7925

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:25 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 27, 7:25 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 505 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION
SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION
LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY
EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE
COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS
WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR
IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN
CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...

VERY COMPLICATED FORECAST THROUGH THE TAF PERIOD. AS OF 23Z WED...A
WARM FRONT (ASSOC/W FAYS REMNANT LOW OVER EASTERN TN) WAS DRAPED
ACROSS CENTRAL NC...ROUGHLY FROM LEXINGTON (EXX)...TO SANFORD
(TTA)...TO GOLDSBORO (GSB). CEILINGS AND VISBYS SOUTH OF THE WARM
FRONT (KFAY) ARE VFR OUTSIDE OF ANY CONVECTIVE ACTIVITY...WHILE
NORTH OF THE WARM FRONT (KGSO KINT KRWI) MVFR TO LIFR CONDS ARE
PRESENT REGARDLESS OF CONVECTIVE ACTIVITY. WHERE YOU ARE IN RELATION
TO THIS WARM FRONT WILL LARGELY DETERMINE THE CONDITIONS YOU SEE
THROUGH THE DURATION OF THE TAF PERIOD (UNTIL 00Z FRI). LOCATIONS
ALONG/NORTH OF THE WARM FRONT WILL LIKELY SEE MVFR TO LIFR CONDS
PERSIST THROUGHOUT THE TAF PERIOD...WHILE LOCATIONS SOUTH OF THE
WARM FRONT WILL BE MORE LIKELY TO SEE VFR/MVFR CONDS...WITH WORSE
CONDS IN ANY CONVECTIVE ACTIVITY.

BASED ON THE LATEST MODEL GUIDANCE SHOWING THE WARM FRONT MEANDERING
ACROSS CENTRAL NC THROUGH THURSDAY...FEEL THAT KGSO/KINT/KRDU/KRWI
HAVE THE BEST CHANCE OF REMAINING NORTH OF THE WARM FRONT AND SEEING
MVFR TO LIFR CONDS...WITH KFAY MORE LIKELY TO SEE VFR/MVFR CONDS
SOUTH OF THE WARM FRONT. THEREFORE...THE TAFS WILL FOLLOW ACCORDING
TO THIS LINE OF THINKING. ADDITIONALLY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE TAF PERIOD.

LOOKING AHEAD...AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE
THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST
IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING
BEFORE THE THREAT SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED. -VINCENT

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...VINCENT
Hazardous weather outlook, Aug 27, 5:49 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-282200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
549 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH AROUND MIDNIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038-039-073>075-083>085-282200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
549 PM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 27, 4:51 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NE SILER CITY         35.74N 79.45W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN ABOUT A MILE NORTHEAST OF SILER CITY
            ON JESSE BRIDGES ROAD.

&&

RHENES
Local storm report, Aug 27, 5:03 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      4 NW BURLINGTON         36.13N 79.50W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF PHIBBS ROAD NEAR HIGHWAY 87 IS CLOSED WITH
            TWO FEET OF WATER COVERING THE ROAD

0350 PM     FLASH FLOOD      5 SSE GRAHAM            36.00N 79.35W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF SWEPSONVILLE SAXAPAHAW ROAD IS CLOSED DUE TO
            FLOODING

&&

JFB
Local storm report, Aug 27, 5:16 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          1 E RANDLEMAN           35.82N 79.78W
08/27/2008                   RANDOLPH           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED AN OUTBUILDING WAS LEVELED ON
            APPLEWOOD ROAD AND SHINGLES BLOWN OFF A ROOF. IN
            ADDITION... NUMEROUS TREES AND POWER LINES HAVE BEEN
            REPORTED DOWN IN THIS AREA ON... CREEKRIDGE COUNTRY
            ROAD... APPLEWOOD ROAD... AND NAOMI ROAD.

&&

BSD
Local storm report, Aug 27, 5:43 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      2 SE BURLINGTON         36.06N 79.42W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            WATER FLOWING ACROSS ROAD ON HWY 119 BETWEEN JIM MINOR
            AND TURNER ROAD. OTHER ROADS FLOODED ACROSS THE COUNTY.

&&

BSD
Local storm report, Aug 27, 5:56 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      5 W PITTSBORO           35.72N 79.26W
08/27/2008                   CHATHAM            NC   AMATEUR RADIO

            SEVERAL ROADS FLOODED BETWEEN PITTSBORO AND SILER CITY.
            WATER LEVELS RISING AT SOME ROAD CLOUSRES.

&&

BLAES
Local storm report, Aug 27, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HEAVY RAIN       7 NW HILLSBOROUGH       36.14N 79.19W
08/27/2008  M1.00 INCH       ORANGE             NC   CO-OP OBSERVER

            COCORAHS OBSERVER REPORTED 1 INCH OF RAIN IN 15
            MINUTES... BETWEEN 655 PM AND 710 PM. MINOR FLOODING
            OCCURRED.

&&

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.